Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 19, NWS Pocatello, ID

June 15, 2017

NWS Pocatello, ID issued this wind advisory at Jun 15, 2017, 1:58 PM MDT. It took effect at Jun 16, 2017, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2017, 1:58 PM MDT (19:58 UTC)
In effect from
Jun 16, 2017, 11:00 AM MDT
Expired
Jun 16, 2017, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

814 
WWUS75 KPIH 151958
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
158 PM MDT Thu Jun 15 2017


IDZ020-160600-
/O.NEW.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
158 PM MDT Thu Jun 15 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 11 AM to 8 PM MDT Friday. 

* IMPACTS/TIMING...Strong gusty cross winds can be expected on
  Interstate 15 from Idaho Falls to Dubois, and US Route 20 from
  Idaho Falls to Arco. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ021-160600-
/O.NEW.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
158 PM MDT Thu Jun 15 2017

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Pocatello has issued a Lake Wind
Advisory, which is in effect from 11 AM to 8 PM MDT Friday. 

* IMPACTS/TIMING...Strong southwest winds will cause choppy waves
  and rough boating conditions for small boats on American Falls
  Reservoir, between 11 am and 8 pm MDT Friday. 

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph
  possible. 

* LOCATIONS...American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

&&

$$
4 follow-up statements
664 
WWUS75 KPIH 160427
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1027 PM MDT Thu Jun 15 2017


IDZ020-161230-
/O.CON.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
1027 PM MDT Thu Jun 15 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY...

* IMPACTS/TIMING...Strong gusty cross winds can be expected on 
  Interstate 15 from Idaho Falls to Dubois, and US Route 20 from 
  Idaho Falls to Arco. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ021-161230-
/O.CON.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
1027 PM MDT Thu Jun 15 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY...

* IMPACTS/TIMING...Strong southwest winds will cause choppy 
  waves and rough boating conditions for small boats on American 
  Falls Reservoir, between 11 am and 8 pm MDT Friday. 

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  possible. 

* LOCATIONS...American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

&&

$$
945 
WWUS75 KPIH 160909
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
309 AM MDT Fri Jun 16 2017

IDZ020-162100-
/O.CON.KPIH.WI.Y.0019.170616T1700Z-170617T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
309 AM MDT Fri Jun 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong gusty cross winds can be expected on 
  Interstate 15 from Idaho Falls to Dubois, and US Route 20 from 
  Idaho Falls to Arco. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ021-162100-
/O.CON.KPIH.LW.Y.0003.170616T1700Z-170617T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
309 AM MDT Fri Jun 16 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong southwest winds will cause choppy 
  waves and rough boating conditions for small boats on American 
  Falls Reservoir, between 11 am and 8 pm MDT Friday. 

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  possible. 

* LOCATIONS...American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

&&

$$
018 
WWUS75 KPIH 161947
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
147 PM MDT Fri Jun 16 2017



IDZ020-170200-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-170617T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
147 PM MDT Fri Jun 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong gusty cross winds can be expected on 
  Interstate 15 from Idaho Falls to Dubois, and US Route 20 from 
  Idaho Falls to Arco. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* LOCATIONS...The Arco Desert, including Idaho Falls and Rexburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ021-170200-
/O.CON.KPIH.LW.Y.0003.000000T0000Z-170617T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
147 PM MDT Fri Jun 16 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS/TIMING...Strong southwest winds will cause choppy 
  waves and rough boating conditions for small boats on American 
  Falls Reservoir, between 11 am and 8 pm MDT Friday. 

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  possible. 

* LOCATIONS...American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

&&

$$
761 
WWUS75 KPIH 170132
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
732 PM MDT Fri Jun 16 2017


IDZ020-170245-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-170617T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
732 PM MDT Fri Jun 16 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds have decreased across the area. Therefore the Wind Advisory
will be allowed to expire.

$$

IDZ021-170245-
/O.EXP.KPIH.LW.Y.0003.000000T0000Z-170617T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
732 PM MDT Fri Jun 16 2017

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds have decreased in the vicinity of American Falls Reservoir.
Therefore the Lake Wind Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 15, 2:17 AM MDT, 11 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 2:17 AM MDT, 11 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
217 AM MDT Thu Jun 15 2017

.DISCUSSION...A pair of upper level disturbances will move
through the region Today and Friday. Both systems are a little
stronger than previously forecast. Therefore rain chances are a
little higher in the forecast. Today's system will bring a few
showers to the central Idaho mountains through the upper Snake
highlands. Friday's system will extend further south, possibly
developing a few showers or thunderstorms across the southern
highlands as well. Instability seems best across the eastern
highlands into the southern highlands. Instability is much weaker
across the central mountains, so only have thunder in the east and
south for Friday afternoon and evening. Today's system will not
produce much rainfall, few hundredths. However, up to a quarter of
an inch is possible in the central Idaho mountains and eastern
highlands Friday and Friday night. Expect breezy conditions today
and somewhat stronger Friday. Will probably be below lake wind
advisory for the American Falls Reservoir today, but will likely
need one for Friday. High pressure develops over the region on
Saturday and persists through much of next week. Expect warm,
summerlike temperatures to return to the region next week. May see
enough moisture for isolated thunderstorms, but models are still
not in agreement so will not include them in the forecast at this
time.

Valle

&&

.AVIATION...Similar winds and skies are forecast today as were
observed yesterday. Mid to upper layer clouds are forecast today
with a lowering overcast cloud deck moving in during the overnight
hours. Breezy afternoon winds are forecast once more this afternoon
with gusts near 25 mph. Tomorrow morning, winds will gust stronger
behind a passing disturbance. This is not expected until after 12z.
NP/DV

&&

.FIRE WEATHER...Breezy conditions will be the primary fire weather
concern today and especially tomorrow. Sustained wind speeds will
increase to 28 mph across the Arco Desert and portions of South-
Central Idaho this afternoon with 15 to 20 mph winds through Central
and Eastern Idaho. An incoming disturbance tomorrow will increase
wind speeds further, peaking during the morning hours with winds to
30 mph throughout the Snake Plain and gusts to 45 mph. Ahead of
these winds, precip is expected in the overnight hours in the
Central Mountains, which will continue throughout the day Friday.
Isolated showers are forecast for Eastern Idaho with a slight chance
for showers in South-Central Idaho later in the evening. Isolated
thunderstorms are forecast in Eastern and South-Central Idaho during
the afternoon and evening as well. Humidities today will be similar
to yesterday with areas of minimum 20 to 30 percents this afternoon.
Low RH values will become elevated tomorrow across the board. A high
pressure ridge will build over the region over the weekend and allow
for drier conditions and decreasing chances for rain showers.
NP/DV

&&

.HYDROLOGY...Flooding continues along many area streams and rivers.
Releases out of Palisades is the primary reason for flooding along
the Snake. Minor flooding is occurring along the Teton and where it
flows into the Henry's fork near Rexburg. High flows continue across
the central Idaho mountains as well as snowmelt continues to make
its way down.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:58 PM MDTLake Wind AdvisoryPIH30 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.